Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2005, 6:38 PM CST for Pearl River County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 6:38 PM CST (00:38 UTC)
- Expired
- Mar 30, 2005, 7:15 PM CST
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 20.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 310038 SVRLIX MSC109-310115- /O.NEW.KLIX.SV.W.0022.050331T0038Z-050331T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 638 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 715 PM CST * AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER PEARL RIVER COUNTY...OR ABOUT 10 MILES NORTHEAST OF POPLARVILLE...AND MOVING NORTHEAST AT 40 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3092 8951 3080 8936 3089 8934 3100 8936 $$
1 follow-up statement
000 WWUS54 KLIX 310057 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 656 PM CST WED MAR 30 2005 MSC109-310106- /O.CAN.KLIX.SV.W.0022.000000T0000Z-050331T0115Z/ PEARL RIVER MS- 656 PM CST WED MAR 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PEARL RIVER COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST THURSDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3092 8951 3080 8936 3089 8934 3100 8936 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:32 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Mar 30, 2:32 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 232 PM CST WED MAR 30 2005 .DISCUSSION... THIS AFTERNOON THERE WAS EXTENSIVE CLOUD COVER ACROSS THE LOWER MISSISSIPPI VALLEY WITH SOME REPORTS OF LIGHT RAIN/MIST OVER EAST- CENTRAL LOUISIANA TO SOUTHWEST MISSISSIPPI. A SURFACE LOW OVER IOWA HAD A COLD FRONT INTO EASTERN TEXAS AND A BROAD UPPER-LEVEL TROUGH WAS ACROSS THE PLAINS STATES. THE SURFACE LOW IS EXPECTED TO PUSH NORTHEASTWARD AND DRAG THE COLD FRONT INTO NORTHERN LOUISIANA TONIGHT AS A SHORTWAVE DROPS INTO THE NORTHWESTERN TEXAS/WESTERN OKLAHOMA. ON THURSDAY A SURFACE LOW SHOULD DEVELOP ALONG THE FRONT IN LOUISIANA...MOVING INTO EASTERN TENNESSEE BY MIDDAY FRIDAY WITH THE COLD FRONT PUSHING SOUTHEASTWARD THROUGH THE PCWA. THE SHORTWAVE WILL DROP INTO THE MID AND LOWER MISSISSIPPI VALLEY EARLY FRIDAY. THUS...AS THE FRONT INITIALLY DROPS INTO LOUISIANA TONIGHT WITH A WEAK DISTURBANCE MOVING ACROSS THE PCWA THERE WILL BE A CHANCE FOR SHOWERS/THUNDERSTORMS TONIGHT AND EARLY TOMORROW...WITH THE BETTER CHANCE FOR MORE SIGNIFICANT SHOWERS/THUNDERSTORMS BEING THURSDAY NIGHT/EARLY FRIDAY AHEAD OF THE FRONTAL PASSAGE. SOME OF THE STORMS THURSDAY NIGHT INTO FRIDAY MORNING COULD BE STRONG TO SEVERE. && .PRELIMINARY POINT TEMPS/POPS... MCB 81 63 81 60 / 10 30 30 50 BTR 81 64 82 62 / 10 30 30 50 MSY 81 65 81 66 / 10 30 30 50 GPT 77 65 78 65 / 10 30 30 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. &&
In the hours before
Special weather statement, Mar 30, 6:21 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 621 PM CST WED MAR 30 2005 MSZ077-310120- PEARL RIVER MS- 621 PM CST WED MAR 30 2005 AT 615 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MCNEIL AND POPLARVILLE...MOVING TO THE NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MCNEIL AND POPLARVILLE THROUGH 720 PM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS TO 45 MPH...AND OCCASIONAL LIGHTNING STRIKES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:04 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 41 min |
| Mar 31, 5:09 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 51 min |
| Mar 31, 5:39 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.